Alert archive / South Dakota / Wind Chill Warnings in 2013

Wind Chill Warning 5, NWS Aberdeen, SD

December 28, 201314 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind chill warning at Dec 28, 2013, 3:46 AM CST for 14 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Dec 28, 2013, 6:00 PM CST. It was in force for 18 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 28, 2013, 3:46 AM CST (09:46 UTC)
In effect from
Dec 28, 2013, 6:00 PM CST
Expired
Dec 29, 2013, 12:00 PM CST
In force
18 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 58 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 28, 10:40 PM CSTEXTR WIND CHILL -377 N Frederick, SD
Dec 29, 3:20 AM CSTEXTR WIND CHILL -428 W South Shore, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2013-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2013-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WWUS43 KABR 280946
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
346 AM CST SAT DEC 28 2013

...BRUTALLY COLD WIND CHILLS ON THE WAY...

.AN ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD
TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS
WEEKEND.

MNZ039-046-SDZ005>008-010-011-017>023-037-282200-
/O.UPG.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/
/O.NEW.KABR.WC.W.0005.131229T0000Z-131229T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...MILLER
346 AM CST SAT DEC 28 2013

...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
SUNDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 40 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ003-004-009-015-016-033>036-045-048-051-282200-
/O.CON.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
346 AM CST SAT DEC 28 2013 /246 AM MST SAT DEC 28 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ SUNDAY...

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
SD
6 follow-up statements
966 
WWUS43 KABR 281901
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
101 PM CST SAT DEC 28 2013

...BRUTALLY COLD WIND CHILLS ON THE WAY...

.AN ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD
TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS
WEEKEND.

MNZ039-046-SDZ005>008-010-011-017>023-037-291215-
/O.CON.KABR.WC.W.0005.131229T0000Z-131229T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...MILLER
101 PM CST SAT DEC 28 2013

...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST SUNDAY...

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.
  PATCHY BLOWING SNOW IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ003-004-009-015-016-033>036-045-048-051-291215-
/O.CON.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
101 PM CST SAT DEC 28 2013 /1201 PM MST SAT DEC 28 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ SUNDAY...

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
243 
WWUS43 KABR 282119
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
319 PM CST SAT DEC 28 2013

...BRUTALLY COLD WIND CHILLS ON THE WAY...

.AN ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD
TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS
WEEKEND.

MNZ039-046-SDZ005>008-010-011-017>023-290930-
/O.NEW.KABR.WW.Y.0029.131228T2119Z-131229T0600Z/
/O.CON.KABR.WC.W.0005.131229T0000Z-131229T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
319 PM CST SAT DEC 28 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT.

* TIMING...THROUGH THE EVENING.

* WINDS/VISIBILITY...NORTHWEST 20 TO 40 MPH...VISIBILITY
  OCCASIONALLY LESS THAN 1/2 MILE. 

* SNOW/ICE ACCUMULATIONS...LESS THAN AN INCH.

* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.
  BLOWING SNOW PRODUCING LOW VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ037-290930-
/O.CON.KABR.WC.W.0005.131229T0000Z-131229T1800Z/
HAND-
INCLUDING THE CITY OF...MILLER
319 PM CST SAT DEC 28 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. 
  PATCHY BLOWING SNOW IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ004-009-290930-
/O.NEW.KABR.WW.Y.0029.131228T2119Z-131229T0600Z/
/O.CON.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/
CAMPBELL-WALWORTH-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE
319 PM CST SAT DEC 28 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW WHICH IS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT.

* TIMING...THROUGH THIS EVENING.

* WINDS/VISIBILITY...25 TO 50 MPH...VISIBILITY OCCASIONALLY BELOW
  1/2 MILE. 

* SNOW/ICE ACCUMULATIONS...LESS THAN AN INCH.

* WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.
  BLOWING SNOW COULD CAUSE VERY LOW VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SDZ003-015-016-033>036-045-048-051-290930-
/O.CON.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/
CORSON-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...GETTYSBURG...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO...
FORT THOMPSON
319 PM CST SAT DEC 28 2013 /219 PM MST SAT DEC 28 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY...

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
493 
WWUS43 KABR 290543 AAA
WSWABR

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1143 PM CST SAT DEC 28 2013

...BRUTALLY COLD WIND CHILLS ON THE WAY...

.AN ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD
TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS
WEEKEND.

MNZ039-046-SDZ005>008-010-011-017>023-291745-
/O.CAN.KABR.WW.Y.0029.000000T0000Z-131229T0600Z/
/O.CON.KABR.WC.W.0005.000000T0000Z-131229T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1143 PM CST SAT DEC 28 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 


* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. 
  BLOWING SNOW PRODUCING LOW VISIBILITY AT TIMES. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ004-009-291745-
/O.CAN.KABR.WW.Y.0029.000000T0000Z-131229T0600Z/
/O.CON.KABR.WC.Y.0013.000000T0000Z-131229T1800Z/
CAMPBELL-WALWORTH-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE
1143 PM CST SAT DEC 28 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 


* WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. 
  BLOWING SNOW COULD CAUSE VERY LOW VISIBILITIES. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SDZ037-291745-
/O.CON.KABR.WC.W.0005.000000T0000Z-131229T1800Z/
HAND-
INCLUDING THE CITY OF...MILLER
1143 PM CST SAT DEC 28 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. 
  PATCHY BLOWING SNOW IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ003-015-016-033>036-045-048-051-291745-
/O.CON.KABR.WC.Y.0013.000000T0000Z-131229T1800Z/
CORSON-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...GETTYSBURG...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO...
FORT THOMPSON
1143 PM CST SAT DEC 28 2013 /1043 PM MST SAT DEC 28 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY...

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
582 
WWUS43 KABR 290851 AAB
WSWABR

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
251 AM CST SUN DEC 29 2013

...BRUTALLY COLD WIND CHILLS THIS MORNING...

.AN ARCTIC HIGH PRESSURE WILL BRING GUSTY NORTHERLY WINDS...COLD
TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE AREA THIS
MORNING.

MNZ039-046-SDZ005>008-010-011-017>023-037-291800-
/O.CON.KABR.WC.W.0005.000000T0000Z-131229T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...MILLER
251 AM CST SUN DEC 29 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ003-004-009-015-016-033>036-045-048-051-291800-
/O.CON.KABR.WC.Y.0013.000000T0000Z-131229T1800Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
251 AM CST SUN DEC 29 2013 /151 AM MST SUN DEC 29 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL VALUES...COLDEST READINGS 20 BELOW TO 30 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
028 
WWUS43 KABR 291519
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
919 AM CST SUN DEC 29 2013

...BRUTALLY COLD WIND CHILLS THIS MORNING...

.AN ARCTIC HIGH PRESSURE WILL BRING COLD TEMPERATURES...AND
BRUTALLY COLD WIND CHILLS TO THE AREA THIS MORNING.

SDZ005-006-010-017-018-037-291630-
/O.CAN.KABR.WC.W.0005.000000T0000Z-131229T1800Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...MILLER
919 AM CST SUN DEC 29 2013

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
CHILL WARNING. THE WIND HAS BECOME LIGHT AND VARIABLE...NEGATING
THE EFFECTS OF THE COLD AIR IN PLACE ACROSS THE REGION. 

$$

SDZ003-004-009-015-016-033>036-045-048-051-291630-
/O.CAN.KABR.WC.Y.0013.000000T0000Z-131229T1800Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
919 AM CST SUN DEC 29 2013 /819 AM MST SUN DEC 29 2013/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
CHILL ADVISORY. THE WIND HAS BECOME LIGHT AND VARIABLE...NEGATING
THE EFFECTS OF THE COLD AIR IN PLACE ACROSS THE REGION.

$$

MNZ039-046-SDZ007-008-011-019>023-291800-
/O.CON.KABR.WC.W.0005.000000T0000Z-131229T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
919 AM CST SUN DEC 29 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
449 
WWUS43 KABR 291803
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1203 PM CST SUN DEC 29 2013

MNZ039-046-SDZ007-008-011-019>023-291915-
/O.EXP.KABR.WC.W.0005.000000T0000Z-131229T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1203 PM CST SUN DEC 29 2013

...WIND CHILL WARNING HAS EXPIRED...

THE WIND IS LOWERING AND THE TEMPERATURES ARE GRADUALLY
CLIMBING...THUS THE WIND CHILL WARNING WAS ALLOWED TO EXPIRE AT
NOON. HOWEVER...WIND CHILLS THIS AFTERNOON WILL STILL BE COLD AND
IN THE RANGE OF 15 BELOW TO NEAR 25 BELOW AT TIMES.  

$$
TDK

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Dec 27, 11:29 PM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Dec 27, 11:29 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1129 PM CST FRI DEC 27 2013

.UPDATE...

SEE UPDATED AVIATION DISCUSSION BELOW.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

WINDS/WIND CHILLS/TEMPERATURES ARE ALL CONCERNS THIS GO AROUND.
FOR TNT ITS THE CALM BEFORE THE STORM. PARTLY CLOUDY SKIES AND
SLACKENING WINDS COMBINED WITH INCREASING LLM DUE TO TODAYS SNOW
MELT WILL LIKELY LEAD TO SOME FOG ACROSS THE REGION. DIFFICULT TO
SAY HOW THICK BUT FOR NOW WILL COUNT ON SOME WIND KEEPING THE
BOTTOM FROM FALLING OUT. SATURDAY IS WHERE THE BIG CHANGES BEGIN
TO TAKE SHAPE. AN ARCTIC FRONT WILL BLAST THROUGH THE REGION WITH
VERY COLD AIR TO FOLLOW. WINDS WILL PROBABLY REACH ADVISORY
CRITERIA FROM WEST TO EAST AS THE POST FRONTAL PRESSURE BUBBLE
MOVES IN. TOWARD 00Z ON SUNDAY IS WHEN THE COLDEST AIR COMBINES
WITH THE WIND TO PRODUCE BITTERLY COLD WIND CHILLS. THAT IS WHEN
THE ADVISORY FOR WIND CHILLS IS SLATED TO KICK IN AND REPLACE THE
PLAIN OLD WIND ADVISORY.

THERE HAS BEEN MUCH DISCUSSION ABOUT POTENTIAL FOR BLOWING SNOW
AND WHAT NOT ON SATURDAY INTO SATURDAY EVENING. FOR NOW FEEL THE
THREAT IS MINIMAL DUE TO TODAYS MILD AIRMASS OVER THE REGION HAVING
PROVIDED FOR A GOOD CRUSTING OPPORTUNITY. SO IN THE FORECAST WILL
ONLY MENTION PATCHY BLOWING SNOW. THE CHANCE FOR ANY MEASURABLE
FALLING SNOW ALSO SEEMS LOW OR PERHAPS CONFINED TO AN HOUR OR TWO
POST FRONTAL...SO OVERALL AM NOT EXPECTING SIGNIFICANT LONG LIVED
VSBY REDUCTIONS SAT/SATURDAY NIGHT.

TEMPERATURES WILL BEGIN FALLING DRAMATICALLY ON SATURDAY...AND
WILL STAY WELL BELOW NORMAL INTO EARLY NEXT WEEK.

.LONG TERM...MONDAY THROUGH FRIDAY

LONG TERM PERIOD WILL BE PRIMARILY DOMINATED BY NORTHWEST
FLOW...WITH AN UPPER RIDGE GRADUALLY BUILDING ACROSS THE
INTERMOUNTAIN WEST TO CONCLUDE THE WEEKS FORECAST. AN UPPER LOW
OVER CENTRAL CANADA WILL PROVIDE THE IMPETUS FOR ARCTIC AIR
FLOWING INTO THE WESTERN LAKES. THUS...THE ARCTIC FRONT WILL
REMAIN SOUTH AND WEST OF THE FORECAST AREA UNTIL FRIDAY WHEN IT
DRIFTS BACK TO THE EAST. THE RESULT WILL BE BELOW NORMAL
TEMPERATURES DURING THAT TIMEFRAME. THERE ARE SOME INDICATIONS
WITHIN THE GFS THAT THE AREA WILL REMAIN UNDER A PERSISTENT
STRATUS LAYER TRAPPED UNDER THE ARCTIC AIRMASS. WITH TEMPERATURES
WITHIN THE DENDRITIC GROWTH ZONE...SHOULD SEE SEVERAL DAYS OF
CLOUDS WITH INTERMITTENT LIGHT SNOW/FLURRIES. THIS MAY BLUNT THE
TEMPERATURE EXTREMES WITH THE COLD AIR THOUGH.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE NIGHT. A FRONT
WILL PASS THROUGH THE AREA SATURDAY...SHIFTING WIND DIRECTION
AROUND TO THE NORTH/NORTHWEST AND BECOMING VERY GUSTY WITH SPEEDS
OF 25 TO 40 KTS. THIS FRONT WILL ALSO BRING IN SOME MVFR CIGS.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/
     SATURDAY FOR BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-
     HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-
     WALWORTH.

     WIND CHILL ADVISORY FROM 6 PM CST /5 PM MST/ SATURDAY TO 6 AM
     CST /5 AM MST/ SUNDAY FOR BROWN-BUFFALO-CAMPBELL-CLARK-
     CODINGTON-CORSON-DAY-DEUEL-DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-
     HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL-MCPHERSON-POTTER-
     ROBERTS-SPINK-STANLEY-SULLY-WALWORTH.

     WIND ADVISORY FROM NOON TO 6 PM CST SATURDAY FOR BROWN-CLARK-
     CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS-SPINK.

MN...WIND CHILL ADVISORY FROM 6 PM SATURDAY TO 6 AM CST SUNDAY FOR
     BIG STONE-TRAVERSE.

     WIND ADVISORY FROM NOON TO 6 PM CST SATURDAY FOR BIG STONE-
     TRAVERSE.

&&

UPDATE...WISE
SHORT TERM...TDK
LONG TERM...CONNELLY
AVIATION...WISE

WEATHER.GOV/ABERDEEN

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 3:19 PM CSTWinter Weather AdvisoryABRBrown, Campbell, Clark, Codington, Day, Deuel and 9 more8 hr

Nearby

Wind Chill Warnings in South Dakota, 2013Wind Chill Warnings in Minnesota, 2013Every wind chill warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.